Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 11:24:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 621404
  • Total Topics: 46816
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Oh the burn! (Heartburn)  (Read 2257 times)

0 Members and 1 Guest are viewing this topic.

Offline jonny

  • Member
  • Posts: 3
Oh the burn! (Heartburn)
« on: September 04, 2007, 08:49:20 PM »
I just came across this site today and think it is great and love the Forums.

I am a long term survivor, 17 years. I have recently started a new regimen and am having the worst heartburn. I remember one time in the past when I was thinking about this regimen a doctor saying that heartburn was a possible side effect and that if I got heartburn not to take stuff like Zantac, Pepcid or the other strong stuff but I could take stuff like Rolaids, Maloxx, Tums, etc. These works when I first take them but not for long.

Any suggestions....PLEASE HELP!?

My regimen: Truvada, Rayataz, Norvir, Bactrium.....I also take a multi vitamin and Lexapro

Offline milker

  • Member
  • Posts: 4,034
  • Protected phone sex
Re: Oh the burn! (Heartburn)
« Reply #1 on: September 04, 2007, 10:13:38 PM »
Hello jonny,

I'm sorry I cannot help on heartburns, but I want to welcome you to the forums. Feel free to post in the "Long term survivors" forum and "Living with HIV" to introduce yourself!

Milker.
mid-dec: stupid ass
mid-jan: seroconversion
mid-feb: poz
mar 07: cd4 432 (35%) vl 54000
may 07: cd4 399 (28%) vl 27760
jul 07: cd4 403 (26%) vl 99241
oct 07: cd4 353 (24%) vl 29993
jan 08: cd4 332 (26%) vl 33308
mar 08: cd4 392 (23%) vl 75548
jun 08: cd4 325 (27%) vl 45880
oct 08: cd4 197 (20%) vl 154000 <== aids diagnosis
nov 2 08 start Atripla
nov 30 08: cd4 478 (23%) vl 1880 !!!!!!!!!!!!!!!!!!!!!!!!!!
feb 19 09: cd4 398 (24%) vl 430 getting there!
apr 23 09: cd4 604 (29%) vl 50 woohoo :D :D
jul 30 09: cd4 512 (29%) vl undetectable :D :D
may 27 10: cd4 655 (32%) vl undetectable :D :D

Now accepting applications from blowjob ninjas™

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Oh the burn! (Heartburn)
« Reply #2 on: September 05, 2007, 04:32:04 AM »
Hello

The drug in question re: antacid interactions in your combo is Reyataz.  Reyataz needs an acid environment to be absorbed properly, some food, even a little is enough.

Proton pump inhibitors like Prilosec (omeprazole) are not recommended for use with Reyataz because they reduce the level of this drug to a very low concentration. H2 receptor antagonists like Zantac or Pepsid can be used. Some docs recommend these are taken 12 hours apart from the Reyataz but this may not be necessary for boosted Reyataz like you are on << if this is your first combo it may be okay to take them together, but if it's a second, third a gap between the combo and the antacid is recommended. Tumms etc can be used 1 hour after.

Reyataz info & interactions:

http://www.aidsmeds.com/archive/Reyataz_1563.shtml

http://www.aidsinfonet.org/factsheet_detail.php?fsnumber=447#anchor67858

You are not alone in this problem:

http://forums.poz.com/index.php?topic=15013.0

- matt
"The object is to be a well patient, not a good patient"

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: Oh the burn! (Heartburn)
« Reply #3 on: September 05, 2007, 10:40:49 PM »
Hey Jonny,

Welcome to the forums, glad you found us!  ;D

I ran into the Reyataz problem too. I take Pepcid twice a day, once in mid-afternoon, about six or seven hours after I take my Reyataz/Norvir, and another in the evening 12 hours prior to my taking the Reyataz/Norvir.

At first it didn't seem to help, but things have mellowed out somewhat now and I am not having the terrible heartburn I did have.

I would ask your doc what he/she thinks. Mine was fine with it and, without the Pepcid, I would have to switch PIs because I have very nasty stomach issues.

I am crossing my fingers this works out, otherwise, I may switch anyway.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline jonny

  • Member
  • Posts: 3
Re: Oh the burn! (Heartburn)
« Reply #4 on: September 07, 2007, 05:18:51 PM »
Thanks guys for the input!

The heartburn is so much better the past two days. I started this regimen 11 days ago and the heartburn was really bad on days 5 through 8 and seems to be almost totally gone. Perhaps it was just my body getting use to it. I also had several drinks last weekend, perhaps that had something to do with too.

I will be seeing my docotr next week and will bring this up. In the meantime the Maloxx works instantly when I get a flare up.

Other than that I don't seem to be having any problems with these meds, maybe a little gas but can handle that if that's the worst of it. I love being able to take all my meds once a day, first thing in the morning and forgot about it the rest of the day! I hated the days when I had to take shit every 6-8 hours. My complaince rate was not very good.

Offline NECMHGUY

  • Member
  • Posts: 9
Re: Oh the burn! (Heartburn)
« Reply #5 on: September 08, 2007, 10:58:33 PM »
I also had awful heartburn with Sustiva and Combivir, then even for a time when I switched to Atripla.  I started on Nexium, once per day, and from the first day I took it, no more heartburn.  Not even once.  Was a miracle for me.

Offline cruisin512

  • Member
  • Posts: 17
Re: Oh the burn! (Heartburn)
« Reply #6 on: September 10, 2007, 09:28:39 PM »
I take Zantac 75 (sometimes 2) at evening/night and take my Reyataz/Epzicom/Norvir in the morning.  It's working well for me right now.

Good luck.

Offline atxpozguy

  • Member
  • Posts: 63
  • POZ+ 30 year milestone reached for Austin man
    • It's Your Vehicle & Money
Re: Oh the burn! (Heartburn)
« Reply #7 on: September 12, 2007, 12:29:20 AM »
A warm cup of buttermilk works for me when heartburn developes and I know alot of people that use warm buttermilk to solve that problem.
30 years poz with no expiration date

atxlovingqueer@gay.com
atxniceguy@gmail.com

Diagnosed HIV 1983
Diagnosed AIDS 2001

As of Jan 17, 2012: VL <20k CD4 183  28.5%

Offline hudstar

  • Member
  • Posts: 130
  • 2010
Re: Oh the burn! (Heartburn)
« Reply #8 on: September 12, 2007, 02:14:20 PM »
I took Zantac during all my drug trials. They worked great. Milk helps short term but not for severe heartburn. Buttermilk may be too high in cholesterol as certian pills raise your cholesterol level as it is.  Amen for the once a day pill popping. I remember when AZT first came out. If you threw up, they reduced amount and documented dose for study. Those orange horsepills were the worst, smelt like paint thinner and you sweated out the same smell
« Last Edit: September 12, 2007, 02:21:37 PM by hudstar »
diagnosed 1988
POZ personals - hudster

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.